Alert archive / Georgia / Flash Flood Warnings in 2006

Flash Flood Warning 18, NWS Atlanta, GA

September 7, 2006Chattooga County, Georgia

NWS Atlanta, GA issued this flash flood warning at Sep 7, 2006, 7:38 PM EDT for Chattooga County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2006, 7:38 PM EDT (23:38 UTC)
Expired
Sep 7, 2006, 9:45 PM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KFFC 072342
FFWFFC
GAC055-080145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT THU SEP 7 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA

* UNTIL 945 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JAMES H.   
  FLOYD STATE PARK...AND TIDINGS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. AREAS MOST LIKELY TO EXPERIENCE 
FLOODING ARE ALONG ARMUCHEE CREEK...LITTLE ARMUCHEE CREEK AND MOSS 
CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3433 8538 3444 8518 3450 8515 3444 8540

$$
1 follow-up statement
000 
WGUS72 KFFC 080038
FFSFFC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT THU SEP 7 2006

GAC055-080145-
CHATTOOGA GA-
833 PM EDT THU SEP 7 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR 
SOUTHERN CHATTOOGA COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED RAIN 
TAPERING OFF IN CHATTOOGA COUNTY. RAIN WILL LIKELY COME TO AN END 
SOON. HOWEVER...A FEW CREEKS AND STREAMS MAY STILL BE OUT OF THEIR 
BANKS DUE TO RUNOFF FROM THE RECENT HEAVY RAIN IN THE SOUTHERN PART 
OF THE COUNTY. OF PARTICULAR CONCERN ARE MOSS CREEK...LITTLE 
ARMUCHEE CREEK AND ARMUCHEE CREEK...AND ANY OTHER STREAMS NEAR 
HIGHWAY 27 TOWARD THE FLOYD COUNTY LINE. WATER LEVELS IN THESE 
CREEKS MAY NOT RECEDE FOR ANOTHER HOUR OR TWO.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER 
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3433 8538 3444 8518 3450 8515 3444 8540

$$


15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:30 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 7, 6:30 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU SEP 7 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY)
AN UPPER LEVEL SHORTWAVE ROUNDING THE BASE OF A LONG WAVE TROUGH
ANCHORED JUST WEST OF THE AREA HAS RESULTED IN SCATTERED TO NUMEROUS
CONVECTION GENERALLY EAST AND SOUTH OF A COLUMBUS TO MILLEDGEVILLE
LINE WHERE THE DEEPER MOISTURE AND HIGHER INSTABILITIES HAVE BEEN
POOLED. THE STRENGTH OF THE APPROACHING SHORTWAVE COMBINED WITH
AFTERNOON HEATING AND A BIT OF OROGRAPHIC LIFT HAS RESULTED IN
ISOLATED SHOWERS/THUNDERSTORMS DEVELOPING ACROSS NORTH GEORGIA THIS
AFTERNOON AS WELL. A SECOND SHORTWAVE IS EXPECTED TO TRAVERSE THE
AREA LATER TONIGHT...SO THE ISOLATED TO SCATTERED SHOWER AND
THUNDERSTORM THREAT WILL LIKELY PERSIST THRU AT LEAST FRIDAY
MORNING. THIS SECOND DISTURBANCE IS EXPECTED TO PUSH EAST BY
SOMETIME FRIDAY AFTERNOON...WITH WEAK HIGH PRESSURE BUILDING IN ITS
WAKE. HAVE CONTINUED TO SHOW DECREASING CLOUDS AND RAIN CHANCES ON
FRIDAY...WITH NIL POPS FOR SATURDAY...THEN ONLY A SLIGHT CHANCE POP
ON SUNDAY...MAINLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA
WHERE THE GFS HINTS AT A WEAK EASTERLY WAVE PUSHING ACROSS FLORIDA.
EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS TONIGHT AND EARLY
FRIDAY...HOWEVER A FEW WILL BECOME STRONG THIS EVENING WITH WIND
GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN
THE MAIN THREAT FROM THE STRONGER STORMS. OTHERWISE...HAVE LEANED
TOWARD THE WARMER MET LOWS TONIGHT WITH CONTINUED CLOUDS AND RAIN
CHANCES...THEN WENT WITH THE MAV NUMBERS REMAINING PERIODS.

.LONG TERM...(MONDAY THROUGH THURSDAY)
MADE LITTLE CHANGE TO THE EXTENDED PERIODS. LATEST GFS IS SHOWING A
MID AND UPPER RIDGE DEVELOPING TO THE WEST AND POSSIBLY PRODUCING AN
ACTIVE NW FLOW OVER A PORTIONS OF THE AREA ON MONDAY AND TUESDAY.
ALTHO RIDGING MAY DOMINATE...WILL CONTINUE TO SHOW A CHANCE POP FOR
MONDAY AND TUESDAY WITH MUCH UNCERTAINTY. ALTHO...SUSPECT THE
EASTERN AND SOUTHERN PORTIONS OF THE FCST AREA WOULD HAVE BEST RAIN
CHANCES. THE GFS SHOWS THE RIDGE DRIVING EASTWARD AS A STRONG
SHORTWAVE DIGS IN OVER CENTRAL PLAINS ON WEDNESDAY...THEN DRIVES
NEWD THRU THURSDAY...WITH WEAK RIDGING NOSING INTO GA FROM THE EAST.
ALTHO SEE LITTLE FOCUS HERE...A DEEP/MOIST SELY FLOW ENTRENCHED
ACROSS THE AREA WILL WARRANT CHANCE POPS FOR THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION...
THE UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE FORECAST AREA LATER
TONIGHT...LINE OF CONVECTION NOTED FROM NORTHWEST GEORGIA BACK INTO
CENTRAL ALABAMA AS WELL AS ISOLATED CELLS ACROSS NORTHEAST GEORGIA.
EXPECT ANY CONVECTION TO WEAKEN AS IT APPROACHES TAF SITES THIS
EVENING.  VCSH THROUGH 02-04Z LOOKS REASONABLE.  VFR CONDITIONS WILL
PERSIST AT TAF SITES THIS FORECAST PERIOD...WITH ISOLATED POCKETS OF
MVFR CONDITIONS OVER CSG AND MCN.  WINDS WILL BE EAST AT ALL TAF
SITE THIS PERIOD...DIMINISHING DURING THE OVERNIGHT HOURS AND NEAR 6
KNOTS DURING THE DAYTIME HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  82  61  87 /  20  10   5   5
ATLANTA         66  84  63  87 /  20   5   5   5
BLAIRSVILLE     62  83  56  86 /  20  10   5   5
CARTERSVILLE    59  86  57  87 /  20   5   5   5
COLUMBUS        68  87  65  89 /  30  10   5   5
GAINESVILLE     62  81  61  85 /  20  10   5   5
MACON           66  85  64  91 /  40  20  10   5
ROME            59  89  58  92 /  20   5   5   5
PEACHTREE CITY  63  84  58  86 /  20  10   5   5
VIDALIA         69  83  68  86 /  60  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39
Hazardous weather outlook, Sep 7, 2:35 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU SEP 7 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
235 PM EDT THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A COLD FRONT STALLED ALONG THE NORTHERN GULF COAST AND ACROSS THE
FLORIDA PENINSULA WILL BEGIN TO DRIFT SLOWLY NORTH TODAY. AN UPPER
LEVEL DISTURBANCE OVER GEORGIA WILL MOVE EAST INTO SOUTH CAROLINA
THIS EVENING.  A SECOND UPPER LEVEL DISTURBANCE OVER THE SOUTHERN
PLAINS WILL MOVE EAST AND OVER GEORGIA TONIGHT AND FRIDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
HEAVY RAIN. CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE.

.DISCUSSION...
A COLD FRONT STALLED ACROSS THE NORTHERN FLORIDA PENINSULA AND
INTO THE NORTHERN GULF COAST WILL BEGIN TO SLOWLY SLIDE NORTH LATER
TODAY. IN ADDITION...A PAIR OF UPPER LEVEL DISTURBANCES...ONE OVER
WEST GEORGIA AND THE SECOND OVER THE SOUTHERN PLAINS WILL MOVE EAST
THIS AFTERNOON AND TONIGHT AND WILL PROVIDE A SOURCE OF LIFT AS THEY
MOVE OVER THE SOUTHEASTERN STATES. HOWEVER...WHILE MOISTURE WILL
ONCE AGAIN BEGIN TO RETURN...A RELATIVELY STABLE AIRMASS IS IN PLACE
ACROSS THE STATE WITH LIFTED INDICES GENERALLY REMAINING ABOVE 0 AND
CAPES BELOW 1000. ALSO...DESPITE MID-LEVEL CLOUDINESS...THE
ATMOSPHERE IS STILL FAIRLY DRY ALOFT. THIS COMBINATION OF FACTORS
WILL LIMIT THE ATMOSPHERES ABILITY TO PRODUCE CONVECTION.
HOWEVER...AS THE FRONT SLOWLY LIFTS NORTH AND SOME TROPICAL MOISTURE
RETURNS TO THE AREA...SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP
DURING THE AFTERNOON AND EARLY EVENING HOURS. THE BEST AREAS FOR
THUNDERSTORM DEVELOPMENT WILL BE SOUTH AND EAST OF A LINE FROM
LAGRANGE TO AUGUSTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY EXCEPT SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 7, 3:34 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT THU SEP 7 2006

GAZ012-072015-
334 PM EDT THU SEP 7 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN EASTERN GORDON COUNTY
UNTIL 415 PM EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN OVER FAIRMOUNT. THE THUNDERSTORM
WAS NEARLY STATIONARY.

RAINFALL AMOUNTS IN EXCESS OF ONE INCH MAY OCCUR IN LESS THAN ONE
HOUR. THIS MAY RESULT IN FLOODING OF SOME STREETS AND HIGHWAYS.
MOTORISTS IN FAIRMONT AND NEARBY AREAS OF GORDON COUNTY SHOULD SLOW
DOWN TO AVOID HYDROPLANING. DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROADWAY.

15
Special weather statement, Sep 7, 3:49 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT THU SEP 7 2006

GAZ015-072045-
349 PM EDT THU SEP 7 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LUMPKIN COUNTY UNTIL
445 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN FROM NIMBLEWILL TO
GARLAND...MOVING EAST AT 5 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...ESPECIALLY IN SOUTHERN LUMPKIN COUNTY SOUTHEAST OF
DAHLONEGA. IN ADDITION... SOME FLOODING OF STREETS AND HIGHWAYS MAY
OCCUR...MAINLY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE
COUNTY. MOTORISTS SHOULD SLOW DOWN TO AVOID HYDROPLANING. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.

15
Special weather statement, Sep 7, 6:23 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT THU SEP 7 2006

GAZ011-072300-
623 PM EDT THU SEP 7 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTOOGA COUNTY
UNTIL 700 PM EDT...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF SUMMERVILLE...MOVING
SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL AS IT MOVES ACROSS PORTIONS OF
CHATTOOGA COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE JAMES H FLOYD STATE PARK. HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS IN EASTERN CHATTOOGA
COUNTY SHOULD SLOW DOWN TO AVOID HYDROPLANING. DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROADWAY.

15
Local storm report, Sep 7, 6:57 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 N TIDINGS             34.44N 85.25W
09/07/2006  E1.00 INCH       CHATTOOGA          GA   PUBLIC

            A FEW WINDOWS WERE ALSO BROKEN.

&&

SN
Special weather statement, Sep 7, 7:07 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT THU SEP 7 2006

GAZ011-080030-
707 PM EDT THU SEP 7 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTOOGA COUNTY UNTIL
830 PM EDT...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR TIDINGS AND JAMES
H. FLOYD STATE PARK...MOVING VERY LITTLE.

RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...ESPECIALLY THOSE NEAR MOSS CREEK...ARMUCHEE CREEK AND
LITTLE ARMUCHEE CREEK. SOME STREETS AND HIGHWAYS MAY BE FLOODED IN
AND AROUND THE TOWN OF TIDINGS AND JAMES H. FLOYD STATE PARK. DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
Special weather statement, Sep 7, 7:27 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT THU SEP 7 2006

GAZ019-080000-
727 PM EDT THU SEP 7 2006

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING
IN NORTHERN FLOYD COUNTY UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROME...MOVING SOUTH AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS IT MOVES ACROSS PORTIONS
OF FLOYD COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE ARMUCHEE...ROME AND COOSA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. DRIVE WITH CAUTION.

15

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:29 PM EDTSevere Thunderstorm WarningFFCTelfair31 min
Sep 7, 7:21 PM EDTSevere Thunderstorm WarningFFCChattooga24 min

Nearby

Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.